Cavity Filled and Novacaine: I had a dentist give me a shot of novacaine in the cheek and he hit a nerve and was unable to fill the cavity because the nerve spasmed.
I have put off having the cavity filled for 3 years due to this and am very afraid it will happen again.
What are the chances? Should my dentist do something else to numb me? ...Visitor from MD
Although it was unfortunate that the injection into your cheek caused you problems, it's a rare occurance.
The chances of that happening again are low.
I would talk to your dentist about your apprehension and concern about having another injection.
Letting a known cavity get bigger over the past three years is probably causing you concern as well. This is all the more reason to speak to your dentist to complete the needed dental treatment.
Return to Novacaine FAQ
Return to FAQ Index
You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results: